Depression Home > Effexor Sexual Side Effects
Priapism is a very rare side effect of medications such as Effexor. Priapism is a painful erection of the penis that does not go away, even after sexual intercourse or masturbation. If left untreated, priapism can lead to permanent damage to the penis.
For this reason, it is very important to seek medical attention immediately if you think you are having symptoms of priapism. Even though this may seem embarrassing, it is necessary to avoid permanent damage to the penis. If your healthcare provider is not available, you should seek emergency medical care.
Final Thoughts on Sexual Side Effects With Effexor
It is impossible for your healthcare provider to know whether you will develop any of these Effexor sexual side effects. Also, if a person does develop sexual side effects while taking Effexor, it is difficult to know whether these problems are because of the condition or Effexor itself. This is because sexual symptoms are common in people who have depression. In fact, one-third of people with untreated depression report sexual side effects.
If you develop sexual side effects while taking Effexor, make sure to talk with your healthcare provider. There is treatment that he or she may be able to recommend. Depending on how severe your sexual side effects are, he or she may also recommend that you adjust your Effexor dosage or try another depression medicine.